• Watery Eyes

    Asked by Charlieb on Tuesday, January 3, 2012

    Watery Eyes

    About 1 week into Chemo my eyes started watering. It has now been a month and I have wrinkles and dry patches. My doctor feels any meds for that would do more harm then good. Anyone else dealing with this and what have you done?

    4 Answers from the Community

    4 answers
    • CarolLHRN's Avatar


      I have one eye that is always teary (even without chemo!) and I get the dry patches on the outside corner of my eye. I use Tobradex cream and it clears up after 2-3 applications. There are medications you can use to stop teary eyes but I prefer to not take medication if I don't need to. The Tobradex is by prescription but it's an ointment used on the skin so I feel it's OK.

      Good luck!

      almost 5 years ago
    • Charlieb's Avatar

      Thanks, I will talk to my doctor about Tobradex since it is a cream. I can't agree with you more about un-needed meds; if I have to take one more pill.....................

      almost 5 years ago
    • Grandpa_Ray's Avatar

      Thanks for the question. My eyes frequently tear up in large quantities (especially outside in the cold). I didn't connect it to my chemo. I've just been "dealing with it". My optometrist had no suggestions.

      almost 5 years ago
    • Constable's Avatar

      Re: the dry patches...had a problem with that a few months ago. I looked like an iguana! Stopped the med we thought was causing it until it cleared up and then resumed at a reduced dose. Now I'm back to the normal dose. But we figured out a couple of things...some meds may make you photosensitive, so you have to take precautions when you're in the sun. The other thing is hydration: be sure you're drinking plenty of water. Finally, I use Lubriderm Men's 3-in-1 Lotion, especially on areas exposed to the sun. I also use that on my feet where I have rough skin.

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more multiple myeloma questions.  Also, don't forget to check out our Multiple Myeloma page.